Medical questions & health advice by board certified doctors
"Redness and irritation on side of penis. Any ways I might treat this?"
It would irritate me when it would rub against something like my underwear on if I rub it. I masturbate pretty often and it would feel worse (get more irritated, sometimes burn a little) if I did. But I stopped masturbating for a few days, and it wouldn't feel irritated, but it would still be red. I don't think it could be an STD me and my partner have been together for a year and a half, and he and I are both clean.
I recommend speaking with your primary care doctor to have your rash evaluated. You have redness and possible rash on the side your penis. A possible cause of your symptom could be masturbation like you mentioned. Repeated rubbing of the skin can irritate it and the treatment would be to stop until the skin can heal. You can try to put vaseline on it to protect the skin until you see a physician. Another possibility is a condition called jock itch which is also called tinea cruris. It is a fungal infection. The pubic region is warm and moist which can provide an environment for fungus to grow and cause a rash and an itch. It can be contagious and can spread from person to person, or sharing towels. The distribution of the rash is usually in the creases of your pubic region. The treatment would be topical anti-fungals prescribed by your physician. Another possibility is psoriasis of your penis, which is an autoimmune disease of the skin. It could be triggered by repeating rubbing of the skin. If it is psoriasis, the treatment with would topical steroids. Lastly, since you are sexually active, you should see a physician to ensure that it isn't a sexually transmitted disease. You can make an appointment with a primary care doctor and have your rash evaluated.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.